MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR 12/30°
Model Number 8622133
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instrument has not yet been sent for examination; however, in the event (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of (b)(4) report on behalf of (b)(4).
 
Event or Problem Description
It was reported to rw (b)(4): "during surgery, the end of the loop is cut and remains in the patient's uterus.".
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new and changed information as well as the results of the device investigation.New information: the electrode has a bilateral fracture at the distal loop.The loop is no longer available.No thermal influences are visible on the fracture surface or insulation.No other damage is evident on the electrode.An electrical breakdown test of the electrode resulted no further defects.The visible changes on the electrode indicate a mechanical overload, possibly with an additional influence by the high frequency application.Excessive force exerted by the user may result in mechanical failure of loop.The user is advised in the instructions for use ga-d342 / en / 2019-12 v15.0 / pk19-9682: 7 use.Caution: the products have only limited strength excessive force will cause damage, impairs the function and therefore endangers the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.7.2.4 hf application: caution: careful if hf output power is incorrectly selected injuries to the patient as well as damage to the product are possible.The power should be set on the basis of the surgeon's experience and training with regard to the corresponding indication.Caution careful if the hf voltage / power is set too high danger of injury resulting from damage to the electrode insulation! damaged insulation can cause leakage currents.Thermal damage to the patient and / or user are possible.Replace electrode.Caution: danger of injury in the area of the sphincter / cervix.If the power setting is too high above the value recommended by the manufacturer there is the risk of increased thermal damage and abrasion as well as breakage of the electrode loop (wire).Increased irritation of the obturator nerve is also possible.The resultant convulsions may cause unwanted perforations.Set the power to the value recommended by the hf device manufacturer.Depending on the electrode power and mode, the depth effect (necrosis) is approx.0.5 to 2 mm.Make sure that in particular in the proximity of the sphincter and cervix you use the utmost care and the smallest possible hf power.A severe color change to brown or carbonization of the tissue both indicate excessive power.Note: excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.A final assessment of whether this is a purely mechanical failure or an additional thermally induced failure cannot be made, as the exact parameters of the hf generator and the duration of use were unknown.In the risk assessment b2-3 reusable resecting electrodes rev.4, production-related, handling and design hazards with regard to a functional impairment as well as risks from a product that cannot be used were considered with the corresponding extent of damage and the assumed probability of occurrence and evaluated with an acceptable risk.Richard wolf gmbh considers this matter closed.However, in the event rwgmbh receives any additional information a follow-up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting the report on behalf of rwgmbh.
 
Event or Problem Description
The purpose of this report is to submit the results of the device investigation.Please send manufacturers narrative for details.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 22FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11890343
Report Number9611102-2021-00020
Device Sequence Number3148748
Product Code FAS
UDI-Device Identifier04055207018026
UDI-Public04055207018026
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8622133
Device Catalogue Number8622133
Device Lot Number1442390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;